Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Exfoliating glaucoma, lauiner stroke. What is the reason for stroke?

User rating for this question
Very Good
Answered by

Ophthalmologist
Practicing since : 2000
Answered : 101 Questions
Question
I HAVE HAD A DOPPLER TEST WHICH SHOWS NO REASON WHY i SHOULD HAVE HAD A 'LAUINER STROKE' - i HAVE EXFIOLIATIVE GLAUCOMA IN THE RIGHT EYE WHICH THE DOC THINKS MAY HAVE SOME CONNECTION. i AM HEALTHY - BP 130/70 ON VERY RECENT VISIT TO DR. COULD YOU GIVE ANY REASON FOR THIS STROKE?? THANK YOU
Posted Sun, 8 Jul 2012 in Vision and Eye Disorders
 
 
Answered by Dr. Mihir Shah 1 hour later
Dear,

Thanks for the query.

There is no relation between exfoliative glaucoma and stroke. You should get yourself investigated for other causes. Also if you are on betablockers (Timolol maleate) for glaucoma you should ask your ophthalmologist to switch over to another drug.

Hope I have answered your query. I will be available for further queries if you have any.

Best regards,
Dr.Mihir Shah
Above answer was peer-reviewed by
 
Follow-up: Exfoliating glaucoma, lauiner stroke. What is the reason for stroke? 27 hours later
To Dr XXXXXXX Shah
Many thanks for your prompt reply. I will ask for other investigations to be done as you suggested - I was using Timolol some years ago but now the dr has got me on Lumigan Bimatoprost 1 drop at nightime only in both eyes, and Trusopt 1 drop am & pm & Combigan 1 drop am & pm in rt eye only, the eye with the glaucoma in it and I have been using these for quite some time.
Eyes are very close to where this Launer stroke has happened, but I certainly didn't know about it, felt nothing & was VERY surprised when I was told it had happened. I am not affected in any way, the only way it was discovered was when I had a routine visual fields test done on both eyes & a 'shadow' appeared in the bottom of the rt eye. Any further 'light' you may be able to shed on this would be good. Again many thank yous to you. XXXXXXX.
 
 
Answered by Dr. Mihir Shah 18 hours later
Dear XXXXXXX,

Thanks for writing back.

The visual field defect in the right eye may be due to the glaucoma.You should continue your antiglaucoma medication as advised.Also get visual field test done every six months.Dont worry about the stroke, if other investigations are normal.

I hope I have answered your query.I will be available for furthur queries if you have any.

Best regards,
Dr.Mihir Shah
Above answer was peer-reviewed by
 
Follow-up: Exfoliating glaucoma, lauiner stroke. What is the reason for stroke? 5 hours later
To Dr XXXXXXX Shah
Thank you for your recent reply. I do have the visual fields test done every 6 months & I am VERY particular about the eye drops & make sure they're done at the same time each day - am & pm. You put my mind 'at rest' by saying 'don't worry about the stroke if other investigations are normal' - I needed to hear that.
When this came along it did 'rattle' me a bit as I am so particular and I had no symptoms, anyhow you have answered my query very well for which I thank you very much - very appreciated..
XXXXXXX
 
 
Answered by Dr. Mihir Shah 5 hours later
Dear XXXXXXX,

Glad to know that I was able to help you.

Do write to me if you have any queries in the future.

Bye and good luck!
Dr.Mihir Shah

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,   ,  

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor